Alert archive / Nebraska / Tornado Warnings in 2014

Tornado Warning 16, NWS Omaha, NE

June 16, 2014Cuming County, Stanton County, Nebraska

NWS Omaha, NE issued this tornado warning at Jun 16, 2014, 3:41 PM CDT for Cuming County, Stanton County, Nebraska. It was in force for 34 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 3:41 PM CDT (20:41 UTC)
Expired
Jun 16, 2014, 4:15 PM CDT
In force
34 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

Counties Cuming County, NE, Stanton County, NE

The radar

The Omaha radar (KOAX), 101 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 3:43 PM CDTTORNADO2 Sw Stanton, NE
Jun 16, 3:43 PM CDTTORNADOStanton, NE
Jun 16, 4:01 PM CDTTORNADOStanton, NEHOME DESTROYED
Jun 16, 4:16 PM CDTTORNADO4 W Wisner, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 7:12 AM CDTSevere Thunderstorm WatchSPC9 hr
Jun 16, 3:07 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-485 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WFUS53 KOAX 162041
TOROAX
NEC039-167-162115-
/O.NEW.KOAX.TO.W.0016.140616T2041Z-140616T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
341 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL CUMING COUNTY IN NORTHEAST NEBRASKA...
  NORTHERN STANTON COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 415 PM CDT
    
* AT 341 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES SOUTHWEST OF STANTON...OR 10 MILES
  SOUTH OF NORFOLK...MOVING NORTHEAST AT 35 MPH.

  HAZARD...TORNADO AND HAIL UP TO TWO INCHES IN DIAMETER. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  STANTON AROUND 355 PM CDT.
  PILGER AROUND 410 PM CDT.

THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 84 AND
101.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4192 9736 4209 9720 4209 9702 4199 9692
      4184 9737 4187 9737
TIME...MOT...LOC 2041Z 228DEG 30KT 4189 9734 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

BOUSTEAD
5 follow-up statements
382 
WWUS53 KOAX 162046
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
346 PM CDT MON JUN 16 2014

NEC039-167-162115-
/O.CON.KOAX.TO.W.0016.000000T0000Z-140616T2115Z/
CUMING NE-STANTON NE-
346 PM CDT MON JUN 16 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST
CENTRAL CUMING AND NORTHERN STANTON COUNTIES...
    
AT 346 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR STANTON...OR 9
MILES SOUTHEAST OF NORFOLK...MOVING NORTHEAST AT 45 MPH.

HAZARD...DAMAGING TORNADO AND TWO INCH HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADO WILL BE NEAR...
  STANTON AROUND 350 PM CDT.
  PILGER AROUND 405 PM CDT.

THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 84 AND
101.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4192 9736 4209 9720 4209 9702 4199 9692
      4187 9729 4188 9734
TIME...MOT...LOC 2046Z 223DEG 37KT 4193 9730 

TORNADO...OBSERVED
HAIL...2.00IN

$$

BOUSTEAD
451 
WWUS53 KOAX 162051
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
351 PM CDT MON JUN 16 2014

NEC039-167-162115-
/O.CON.KOAX.TO.W.0016.000000T0000Z-140616T2115Z/
CUMING NE-STANTON NE-
351 PM CDT MON JUN 16 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST
CENTRAL CUMING AND NORTHERN STANTON COUNTIES...
    
AT 351 PM CDT...A CONFIRMED TORNADO WAS LOCATED ABOUT 2 MILES WEST 
SOUTHWEST OF STANTON...OR 9 MILES SOUTHEAST OF NORFOLK...MOVING 
NORTHEAST AT 40 MPH.

HAZARD...DAMAGING TORNADO AND TWO INCH HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADO WILL BE NEAR...
  PILGER AROUND 405 PM CDT.

THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 84 AND
101.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4192 9736 4209 9720 4209 9702 4199 9692
      4187 9729 4188 9734
TIME...MOT...LOC 2051Z 223DEG 34KT 4196 9726 

TORNADO...OBSERVED
HAIL...2.00IN

$$

BOUSTEAD
004 
WWUS53 KOAX 162055
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
355 PM CDT MON JUN 16 2014

NEC039-167-162115-
/O.CON.KOAX.TO.W.0016.000000T0000Z-140616T2115Z/
CUMING NE-STANTON NE-
355 PM CDT MON JUN 16 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST
CENTRAL CUMING AND NORTHERN STANTON COUNTIES...
    
AT 355 PM CDT...A CONFIRMED TORNADO WAS LOCATED JUST WEST NORTHWEST 
OF STANTON...OR 9 MILES EAST OF NORFOLK...MOVING NORTHEAST AT 35 MPH.

HAZARD...DAMAGING TORNADO AND TWO INCH HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADO WILL BE NEAR...
  PILGER AROUND 410 PM CDT.

THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 84 AND
101.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4209 9720 4209 9702 4199 9692 4187 9729
      4194 9730 4196 9733
TIME...MOT...LOC 2055Z 218DEG 29KT 4198 9724 

TORNADO...OBSERVED
HAIL...2.00IN

$$

BOUSTEAD
868 
WWUS53 KOAX 162103
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
403 PM CDT MON JUN 16 2014

NEC039-167-162115-
/O.CON.KOAX.TO.W.0016.000000T0000Z-140616T2115Z/
CUMING NE-STANTON NE-
403 PM CDT MON JUN 16 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST
CENTRAL CUMING AND NORTHEASTERN STANTON COUNTIES...
    
AT 402 PM CDT...A CONFIRMED TORNADO WAS LOCATED 2 MILES NORTHWEST OF 
STANTON...OR 9 MILES EAST OF NORFOLK...MOVING NORTHEAST AT 20 MPH. 
THIS TORNADO HAS CAUSED DAMAGE.  RADAR INDICATED ANOTHER TORNADO 
WAS POSSIBLY DEVELOPING ABOUT 2 MILES EAST OF STANTON.

HAZARD...DAMAGING TORNADO AND TWO INCH HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADO WILL BE NEAR...
  PILGER AROUND 415 PM CDT.

THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 84 AND
101.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4209 9720 4209 9702 4199 9692 4191 9717
      4198 9726 4200 9729
TIME...MOT...LOC 2102Z 214DEG 19KT 4201 9724 

TORNADO...OBSERVED
HAIL...2.00IN

$$

BOUSTEAD
972 
WWUS53 KOAX 162115
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
415 PM CDT MON JUN 16 2014

NEC039-167-162124-
/O.EXP.KOAX.TO.W.0016.000000T0000Z-140616T2115Z/
CUMING NE-STANTON NE-
415 PM CDT MON JUN 16 2014

...THE TORNADO WARNING FOR WEST CENTRAL CUMING AND NORTHEASTERN
STANTON COUNTIES WILL EXPIRE AT 415 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

REMEMBER...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEAST 
WAYNE...NORTHWEST CUMING AND NORTHEAST STANTON COUNTIES UNTIL 500 
PM. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY 
AFTERNOON FOR SOUTHWEST IOWA AND NORTHEAST NEBRASKA.
 

LAT...LON 4209 9720 4209 9702 4199 9692 4191 9717
      4198 9726 4200 9729
TIME...MOT...LOC 2112Z 228DEG 30KT 4201 9724 

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:48 AM CDT, 8 hours 53 minutes earlier.

Area forecast discussion, Jun 16, 6:48 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
648 AM CDT MON JUN 16 2014

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 330 AM CDT MON JUN 16 2014

ELEVATED CONVECTION IS TRYING TO INITIATE ACROSS CENTRAL NEBRASKA
ON THE NOSE OF A 45-50 KNOT LOW LEVEL JET...WHICH IS ALSO
COINCIDENT WITH THE INCREASE OF GULF MOISTURE AS THETAE ADVECTION
CONTINUES FROM THE SOUTHERN PLAINS. THIS CLUSTER OF SHOWERS IS
EXPECTED TO CONTINUE TO STRENGTHEN THROUGH DAYBREAK AND BECOME A
CLUSTER OF POTENTIALLY STRONG THUNDERSTORMS THAT COULD HAVE SOME
LARGE HAIL YET THIS MORNING. RAP CONTINUES TO MOVE THIS INTO
PRIMARILY NORTHEAST NEBRASKA THROUGH THE MORNING...BUT AS DAYTIME
HEATING BEGINS AFTER SUNRISE...COULD SEE A SOUTHWARD EXTENSION
THROUGH THE REMAINDER OF THE FORECAST AREA THAT WILL CONTINUE TO
SLOWLY PUSH EAST THROUGH THE MORNING. WILL HAVE UP TO 50 PERCENT
CHANCE OF STORMS IN NORTHEAST NEBRASKA THIS MORNING...BUT JUST 20
TO 30 PERCENT SOUTHWARD ACROSS REMAINDER OF FORECAST AREA.

THERE IS A BROAD AREA OF LOW PRESSURE ACROSS THE FRONT RANGE EARLY
THIS MORNING...WITH A PSEUDO WARM WARM FRONT EXTENDING EAST
SOUTHEAST FROM THE LOW...WHICH IS ALSO PRIMARILY THE LEADING EDGE
OF UPPER 60S/NEAR 70 DEWPOINTS THAT WILL ALSO OVERSPREAD THE
REGION TODAY. H85 DEWPOINT MOISTURE ALSO SUBSTANTIALLY INCREASES
THROUGH THE DAY...RESULTING IN HIGH INSTABILITY DEVELOPING...
COMBINED WITH DEEP BULK SHEAR OF 40 TO 50 KNOTS. AFTER THE MORNING
ACTIVITY...THERE MAY BE AN HOUR OR TWO BREAK...WITH ADDITIONAL
THUNDERSTORMS DEVELOPING BY MID/LATE AFTERNOON THAT WILL CONTINUE
THROUGH THE EVENING. BY THEN...THE REAL WARM FRONT COULD BE
MOVING THROUGH THE NORTH PART OF THE FORECAST AREA. STEEP MID
LEVEL LAPSE RATES ALSO ACROSS THE REGION ALONG WITH VERY HIGH
INSTABILITY WITH CAPE VALUES FROM 2000-4000 J/KG SHOULD ALLOW FOR
VERY LARGE HAIL TO DEVELOP WITHIN SUPERCELLS THIS AFTERNOON/EVENING.
BELIEVE THE REAL TORNADO THREAT WILL PROBABLY BE IN OUR FAR
NORTHERN FORECAST AREA CLOSER TO THE WARM FRONT SAY BETWEEN KOMA
AND SUX...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE ACROSS THE
REMAINDER OF THE AREA SOUTHWARD FROM THE FRONT. WHATEVER DEVELOPS
WOULD PROBABLY MOSTLY BE OVER BY 06Z...WITH FOCUS SHIFTING EAST OF
THE FORECAST AREA BY THEN.

SPC DOES HAVE THE REGION IN A SLIGHT RISK FOR SEVERE STORMS AND
HAVE NO DOUBT WE'LL HAVE WATCHES ISSUED AT SOME POINT. COULD SEE A
WATCH YET THIS MORNING FOR HAIL THAT MIGHT CLIP PORTIONS OF
NORTHEAST NEBRASKA...THEN ADDITIONAL SEVERE WEATHER THREAT THIS
AFTERNOON AND EVENING.

THEREAFTER...WE'RE LOOKING AT A COUPLE OF HOT AND HUMID DAYS FOR TUESDAY
AND WEDNESDAY. HIGHS SHOULD EASILY REACH THE LOWER/MID 90S TUESDAY...AND
WHEN COMBINED WITH DEWPOINTS IN THE UPPER 60S/LOWER 70S...SHOULD SEE
HEAT INDEX VALUES IN THE UPPER 90S TO LOWER 100S. AND WHILE THIS IS
BELOW HEAT ADVISORY CRITERIA...IT WILL BE THE FIRST REALLY HOT/HUMID
DAY WE'VE EXPERIENCED THIS YEAR. BREEZY SOUTHWESTERLY WINDS WILL
WILL NOT OFFER MUCH COOLING EITHER.

THE SREF AND GFS DO HINT AT ISOLATED STORM DEVELOPMENT TUESDAY EVENING...
BUT BELIEVE WE WILL BE EFFECTIVELY CAPPED WITH H70 TEMPS OF +11
TO +12 ACROSS THE AREA...THUS WILL LEAVE IT DRY TUESDAY NIGHT WITH
MUGGY CONDITIONS AND LOWS ONLY IN THE LOWER/MID 70S.

WEDNESDAY IS ANOTHER HOT DAY WITH HIGHS IN THE LOWER 90S AND JUST
AS HUMID AS TUESDAY...WITH HEAT INDEX VALUES AGAIN IN THE UPPER
90S. THERE IS A FRONTAL BOUNDARY AND ASSOCIATED UPPER WAVE
APPROACHING THE AREA FROM THE WEST...BUT BELIEVE CONVECTION WILL
HOLD OFF IN OUR AREA UNTIL WEDNESDAY NIGHT AND FEEL THAT SREF MAY
BE TOO QUICK ON DEVELOPMENT.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 330 AM CDT MON JUN 16 2014

AFOREMENTIONED WAVE MOVES INTO THE REGION WEDNESDAY NIGHT THEN
ACROSS THE AREA ON THURSDAY. THIS SHOULD BRING IN ANOTHER GOOD
CHANCE OF STORMS WITH 40-60 PERCENT CHANCE...WHICH PUSHES THROUGH
THE AREA ON THURSDAY AND EAST/OUT OF THE REGION THURSDAY NIGHT.
ANOTHER WAVE MATERIALIZES ON THE GFS BY FRIDAY AND MOVES THROUGH
THE AREA FRIDAY NIGHT ALTHOUGH THE ECMWF IS GENERALLY DRY...SO
CONFIDENCE THAT FAR OUT IS TYPICALLY LOW. WILL OPT FOR A DRY
FORECAST SATURDAY...BUT MODELS DO HINT AT ANOTHER WEAK FRONT IN
THE AREA.

&&

.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 642 AM CDT MON JUN 16 2014

AVIATION CONCERNS TODAY WILL BE RETURN OF DEEP MOISTURE...
FOG...STRATUS AND CONVECTION ALONG WITH STRENGTHENING LOW LEVEL
WINDS. AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED
OVER CENTRAL NEBRASKA AND THESE WILL CONTINUE TO SHIFT EAST THIS
MORNING. KOFK SHOULD SEE THE BEST COVERAGE AND WILL INCLUDE A
TEMPO GROUP THERE SHOULD BE MORE ISOLATED IN NATURE AT KOMA AND
KLNK WITH SOME MVFR/IFR/PATCHY LIFT CIGS AND VSBYS. THERE MAY BE A
BREAK IN THE ACTIVITY LATE THIS MORNING WITH COVERAGE INCREASING
IN THE AFTERNOON AND EVENING AGAIN. INSTABILITY GREATLY INCREASES
THIS AFTERNOON AND WILL NEED TO WATCH STRENGTH OF STORMS FOR HAIL
AND HIGH WINDS. IF WARM MID LEVEL TEMPERATURES MOVE IN...THESE MAY
LIMIT TSTORM COVERAGE AT KLNK AND KOMA THIS AFTERNOON. LIGHT
SOUTHEAST WINDS EARLY...WILL QUICKLY STRENGTHEN TO 15 TO 25 KTS
WITH GUSTS TO 30KTS THROUGH THE AFTERNOON.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...ZAPOTOCNY
Hazardous weather outlook, Jun 16, 5:01 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
501 AM CDT MON JUN 16 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-170015-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
501 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY
THROUGH THIS EVENING. A FEW STORMS COULD CONTAIN SMALL HAIL IN
NORTHEAST NEBRASKA THIS MORNING. THEN...SEVERE STORMS WILL BE
POSSIBLE THIS AFTERNOON AS VERY HIGH INSTABILITY DEVELOPS AS
DEEPER MOISTURE RETURNS TO THE REGION AND A WARM FRONT LIFTS
NORTHWARD ACROSS THE PLAINS. VERY LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE WITH ANY SUPERCELLS THAT DEVELOP LATER TODAY. AND
ISOLATED TORNADO WILL ALSO BE POSSIBLE BETWEEN OMAHA AND SIOUX
CITY. THUNDERSTORMS SHOULD PUSH EAST OF THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID CONDITIONS ARE EXPECTED FOR TUESDAY AND WEDNESDAY.
AFTERNOON HEAT INDEX VALUES COULD APPROACH 95 TO 100 BOTH DAYS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER IN THE WEEK...FROM
WEDNESDAY NIGHT THROUGH FRIDAY AS A COUPLE OF WEATHER DISTURBANCES
MOVE ONTO THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

DEWALD

In the hours before

Local storm report, Jun 16, 1:19 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
119 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HAIL             3 N PANAMA              41.77N 95.48W
06/16/2014  E1.00 INCH       SHELBY             IA   EMERGENCY MNGR

            HAIL UP TO ONE INCH IN DIAMETER

&&

MILLER
Special weather statement, Jun 16, 2:04 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
204 PM CDT MON JUN 16 2014

NEZ016-017-030>033-042-043-161930-
MADISON NE-ANTELOPE NE-STANTON NE-PLATTE NE-PIERCE NE-BOONE NE-
CUMING NE-COLFAX NE-
204 PM CDT MON JUN 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CUMING...MADISON...
BOONE...NORTHWESTERN COLFAX...SOUTHERN ANTELOPE...PLATTE...SOUTHERN
STANTON AND SOUTHWESTERN PIERCE COUNTIES UNTIL 230 PM CDT...

AT 204 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF DEVELOPING
THUNDERSTORMS...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...COLUMBUS...MADISON...ALBION...NELIGH...STANTON...BATTLE
CREEK...NEWMAN GROVE...ELGIN...CLARKSON...LEIGH...PLATTE CENTER...
PETERSBURG...OAKDALE...MEADOW GROVE...LINDSAY...CRESTON...TILDEN...
HUMPHREY AND TARNOV.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4221 9816 4189 9696 4143 9724 4171 9829
      4176 9830
TIME...MOT...LOC 1904Z 201DEG 24KT 4176 9819 4157 9750

MILLER
Special weather statement, Jun 16, 2:17 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
217 PM CDT MON JUN 16 2014

NEZ017-018-030>032-042-161945-
MADISON NE-STANTON NE-PLATTE NE-WAYNE NE-PIERCE NE-BOONE NE-
217 PM CDT MON JUN 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE...MADISON...
NORTHEASTERN BOONE...NORTH CENTRAL PLATTE...NORTHWESTERN STANTON AND
SOUTHERN PIERCE COUNTIES UNTIL 245 PM CDT...

AT 216 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEWMAN GROVE...OR 23 MILES SOUTHWEST OF NORFOLK...MOVING NORTH AT
30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...MADISON...PIERCE...BATTLE CREEK...NEWMAN GROVE...MEADOW
GROVE...HADAR...HOSKINS AND WILLOW CREEK STATE RECREATION AREA.

LAT...LON 4226 9777 4218 9726 4174 9750 4174 9784
TIME...MOT...LOC 1916Z 201DEG 24KT 4179 9775

MILLER
Special weather statement, Jun 16, 2:57 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
257 PM CDT MON JUN 16 2014

NEZ017-018-031-032-042-162045-
MADISON NE-STANTON NE-PLATTE NE-WAYNE NE-PIERCE NE-
257 PM CDT MON JUN 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE...EASTERN
MADISON...NORTHERN PLATTE...NORTHERN STANTON AND SOUTHEASTERN PIERCE
COUNTIES UNTIL 345 PM CDT...

AT 257 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MADISON...OR 14 MILES SOUTHWEST OF NORFOLK...MOVING NORTHEAST AT 40
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...MADISON...STANTON AND HOSKINS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4221 9734 4202 9707 4174 9754 4182 9769
TIME...MOT...LOC 1957Z 224DEG 34KT 4185 9755

BOUSTEAD
Local storm report, Jun 16, 3:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
316 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             MADISON                 41.83N 97.46W
06/16/2014  E0.75 INCH       MADISON            NE   LAW ENFORCEMENT

&&

CHERMOK
Local storm report, Jun 16, 3:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
321 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             1 ESE MADISON           41.82N 97.44W
06/16/2014  M1.00 INCH       MADISON            NE   TRAINED SPOTTER

&&

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:01 PM CDTRiver Flood AdvisoryOAXDodge25 hr
Jun 16, 7:51 AM CDTSpecial Weather StatementOAXMadison54 min
Jun 16, 7:58 AM CDTSevere Thunderstorm WarningOAXBoone, Madison, Platte32 min
Jun 16, 8:17 AM CDTSevere Thunderstorm WarningOAXButler, Seward43 min
Jun 16, 8:27 AM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce, Platte48 min
Jun 16, 8:40 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte50 min
Jun 16, 8:41 AM CDTSevere Thunderstorm WarningOAXSaline, Seward49 min
Jun 16, 8:55 AM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce50 min
Jun 16, 9:21 AM CDTSpecial Weather StatementOAXCedar, Knox, Pierce, Stanton, Wayne24 min
Jun 16, 9:26 AM CDTSevere Thunderstorm WarningOAXButler, Seward34 min
Jun 16, 9:29 AM CDTSpecial Weather StatementOAXColfax, Stanton, Wayne46 min
Jun 16, 9:44 AM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward46 min
Jun 16, 9:52 AM CDTSpecial Weather StatementOAXLancaster53 min
Jun 16, 9:58 AM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne32 min
Jun 16, 10:23 AM CDTSevere Thunderstorm WarningOAXDodge37 min
Jun 16, 10:26 AM CDTSevere Thunderstorm WarningOAXLancaster, Saunders49 min
Jun 16, 10:32 AM CDTSpecial Weather StatementOAXCedar, Stanton, Wayne28 min
Jun 16, 10:40 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington50 min
Jun 16, 10:54 AM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne36 min
Jun 16, 11:00 AM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Saunders60 min
Jun 16, 11:18 AM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington27 min
Jun 16, 11:21 AM CDTSevere Thunderstorm WarningOAXBurt54 min
Jun 16, 11:24 AM CDTAreal Flood AdvisoryOAXCuming, Stanton, Thurston, Wayne3 hr
Jun 16, 11:24 AM CDTSevere Thunderstorm WarningOAXThurston36 min
Jun 16, 11:32 AM CDTAreal Flood AdvisoryOAXDouglas3 hr
Jun 16, 11:34 AM CDTSevere Thunderstorm WarningOAXDouglas, Washington56 min
Jun 16, 11:42 AM CDTSevere Thunderstorm WarningOAXBurt, Washington33 min
Jun 16, 12:02 PM CDTSevere Thunderstorm WarningOAXCedar28 min
Jun 16, 2:04 PM CDTSpecial Weather StatementOAXBoone, Madison, Platte, Stanton26 min
Jun 16, 2:07 PM CDTRiver Flood WarningOAXCass29 hr
Jun 16, 2:07 PM CDTRiver Flood WarningOAXOtoe11 days
Jun 16, 2:07 PM CDTRiver Flood WarningOAXNemaha18 days
Jun 16, 2:07 PM CDTRiver Flood WarningOAXRichardson18 days
Jun 16, 2:17 PM CDTSpecial Weather StatementOAXMadison28 min
Jun 16, 2:57 PM CDTSpecial Weather StatementOAXMadison48 min
Jun 16, 3:03 PM CDTSevere Thunderstorm WarningOAXMadison, Platte, Stanton42 min
Jun 16, 3:40 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton, Wayne50 min
Jun 16, 4:12 PM CDTTornado Warning Tornado observedOAXCuming, Stanton, Wayne48 min
Jun 16, 4:29 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton, Thurston, Wayne46 min
Jun 16, 4:40 PM CDTTornado Warning Tornado observedOAXCuming, Thurston, Wayne35 min
Jun 16, 5:05 PM CDTFlash Flood WarningOAXCuming, Stanton, Thurston, Wayne4 hr
Jun 16, 5:15 PM CDTSevere Thunderstorm WarningOAXThurston30 min
Jun 16, 5:19 PM CDTTornado WarningOAXThurston26 min

Nearby

Tornado Warnings in Nebraska, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.